Ok so I have been off accutane for a little over a month and no bumps!!! My face looks better than it has in almost 1 year. I mean don't get me wrong I have tons of scars and a lot of hyperpigmentation but my skin finally feels smooth and no more bumps . My last derm appointment was June 2nd and the doctor injected all of the bumps I had with cortisone and it actually helped. He wrote me a script for Ziana gel and I've been using it since this Saturday so it's only been 4 days. It's starting to dry my skin out a little but that's fine. I wait at least a half hour after I wash my face every night and I apply a very small amount all over my face. then I wait another half hour and use shea butter all over my face to moisturize. I'm still taking the spironolactone 25mg twice daily. I've been taking that about 3 months now and I know for sure it has helped tremendously because my testosterone level went down from in the 100s to 17. My derm was very impressed. I hope that this is not temporary and that my skin continues to improve. I just need it to finally heal but seriously this is the first time in over a year that I have not had any cysts on my face.
Well let me give you guys some key notes from my experience...... 1. The side effects from the accutane which were most bothersome such as joint pain, chapped/dry lips, dry flaky/scabby skin, gum tenderness, headaches, etc were dose dependent. Meaning the higher my dose was the worse my side effects were and soon resolved once I discontinued the medication. I would say by week 2 post accutane they were a distant memory. 2. Your skin sometimes does not look like skin. At least mine didn't, I think because I had so much acne and always so many spots forming and clearing and it just looked like my skin would not heal. My skin always looked raw. Shiny and very bumpy with scabs. All in all it was a bloody nasty mess. Still looks like a lot of healing needs to happen. I will update later. 3. Every single bump you feel and see on your face... for instance a slight bump that you feel when you wash your face but is not visible or a small white head under the skin that is only visible when you stretch the skin... well unfortunately all of these must come up to the surface of the skin while you are taking accutane. For me this was awful because I developed so many clogged pores because of my high testosterone and every one eventually got infected and would not go away until the plug was removed. I literally did a count down and I think I'm down to just 3 when I originally started with over 100 clogged pores. 4. For any ladies that are having acne due to hormones as mine was, insist that your doctor test your estrogen and testosterone levels. Go to endocrinologist if you have to like I did and ask the doctor to consider adding spironolactone to control your testosterone level. I am 100% sure my results would have been different and I wouldn't have been so resistant to accutane had I not messed around with the bio-identical hormones and instead had used spironolactone in combo with the accutane and birth control pill. 5. Be patient. I know it's hard and I cried myself a river plenty of times. Trust me it will get better. I remember the frustration of seeing improvement only to wake up with 4 new cysts on my face. It sucks, but look I finished my accutane thinking it was a total failure and I am just now seeing results after finishing my course. Who knows maybe it's the spironolactone that's doing it for me. I really don't care why. I'm just finally happy. I look at my face in the mirror and I see tons of scars and all the dark marks and I'm still happy because there are no bumps. That's what I hated the most. The scars I'll deal with later. The doctor said 6 months after the last day of my course I can get lazer treatments or peels. So gotta wait till November. I think I'll try the peels first.
Good luck everyone!
- 0 comments
- 237 views